After sclerotherapy, there is a small section that is lumpy and discolored. My treating pysician does not prefer drain these, is there any way to speed up the healing/fading of pigmentation?
How To Speed Up Healing/Fading of Pigmentation After Sclerotherapy?
Doctor Answers 7
Melaquin PM for pigmentation after sclerotherapy
I recommend that all patients begin topical creams prior to sclerotherapy and continue thereafter to minimize pigmentation. Melaquin PM and/or Scleroquin work well.
What you describe are common occurrences following sclerotherapy. If there is trapped blood then evacuating this does help significantly. If your physician doesn't want to do this then topical care with heat and compression stockings may help. I have used a cream called Auriderm with very excellent results to decrease discoloration and expedite healing. However, much of what you have will heal over time.
Recovery After Sclerotherapy
It's very common to experience slight discoloration following sclerotherapy as a result of the injected sclerosing agent traveling through your veins. To determine what is causing your pigmentation problems and bumps, it's important to seek the help of an experienced cosmetic laser dermatologist with proper experience in sclerotherapy. Options for correcting the issues you are describing may range from topical creams, laser treatments, and possibly draining any clotted blood. Please enlist the services of an expert sclerotherapy doctor to assure you receive the best treatment.
You might also like...
Pigmentation, lumps, discoloration healing after Sclerotherapy
Likely all of these changes will resolve and fade on their own with time, not requiring any intervention. If the area is indeed small as you described, I would just continue to wear your stockings, exercise, stay out of the sun and wait for it to resolve. Sometime warm heat to the area will help. The cause of your symptoms is likely some trapped blood inside the veins and some bruising under the skin / within the skin. If the area is large or involves a larger varicose vein that is treated, I would suggest a second opinion regarding the option of draining the "trapped blood" from the dead vein by making a small micro-puncture in the skin overlying the discolored area using a needle or pointed scalpel and expressing the blood out . . . this usually speeds up the fading process with larger veins.
I hope that you found this information helpful.
Post Sclerotherapy Lumps and skin brightening regimen
I recommend draining these with a very fine scalpel to reduce pigmentation and also use topicals like Scleroquin from VenaSmart. See the link below The hydroquinone based cream has other ingredients that reduce post sclerotherapy hyperpigmentation. Remember also to reduce sun exposure and use sub block and I recommend Spectrase from the same company.
Temporary Pigmentation After Sclerotherapy - It Will Resolve
Typically small bumps in the treated areas represents clotted blood which should be drained to expedite healing. They can be easily drained by a physician experienced in sclerotherapy by using a small scalpel blade to express the clotted material out. As mentioned by the other physician, this will speed up the healing and prevent pigmentation. That being said, even if the lumps are not drained, they will resolve on their own in time. Pigmentation is also a very common, even expected, temporary side effect of sclerotherapy and will also resolve over time. Make sure to keep your legs well hydrated and avoid unnecessary trauma to the treated areas.
Sclerotherapy and Pigmentation
If there are tiny bumps where the vessels were, it is likely that these are small clots that should be drained. These clots are not dangerous to your health in any way, but expressing them with a small scalpel blade will speed the healing process and help prevent pigmentation. Pigmentation can be a normal side effect of sclerotherapy and is often dependent on the size of the vessels that were treated. Most of the time it fades on its own over time.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.